Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 62, NWS Miami, FL

June 6, 2009Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 6, 2009, 6:54 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2009, 6:54 PM EDT (22:54 UTC)
Expired
Jun 6, 2009, 7:34 PM EDT
In force
40 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:12 PM EDTTSTM WND GST 53Pompano Beach, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 062254
SVRMFL
FLC011-099-070000-
/O.NEW.KMFL.SV.W.0062.090606T2254Z-090607T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
654 PM EDT SAT JUN 6 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 800 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TAMARAC...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  TAMARAC...
  LAUDERDALE LAKES...
  NORTH LAUDERDALE...
  MARGATE...
  OAKLAND PARK...
  COCONUT CREEK...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2643 8006 2640 8006 2638 8007 2634 8007
      2629 8007 2622 8009 2616 8010 2608 8022
      2616 8045 2650 8015 2644 8005
TIME...MOT...LOC 2254Z 231DEG 13KT 2620 8026

$$

DG
2 follow-up statements
864 
WWUS52 KMFL 062316
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
716 PM EDT SAT JUN 6 2009

FLC011-099-070000-
/O.CON.KMFL.SV.W.0062.000000T0000Z-090607T0000Z/
PALM BEACH FL-BROWARD FL-
716 PM EDT SAT JUN 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHEASTERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR NORTH POMPANO BEACH...MOVING NORTHEAST AT 15 MPH. A WIND GUST
OF 53 MPH WAS RECORDED AT THE POMPANO BEACH AIRPORT AT 712 PM WITH
THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
DEERFIELD BEACH...
BOCA RATON EQUESTRIAN CENTER...
BOCA RATON...
VILLAGES OF ORIOLE...
DELRAY BEACH...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2643 8006 2640 8006 2638 8007 2629 8007
      2622 8009 2616 8010 2617 8019 2626 8033
      2650 8015 2644 8005
TIME...MOT...LOC 2316Z 231DEG 13KT 2629 8013

$$

DG
558 
WWUS52 KMFL 062334
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
734 PM EDT SAT JUN 6 2009

FLC011-099-062342-
/O.CAN.KMFL.SV.W.0062.000000T0000Z-090607T0000Z/
PALM BEACH FL-BROWARD FL-
734 PM EDT SAT JUN 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE STORMS
HAVE MOVED OFF THE COAST. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.

STILL...LIGHTNING STRIKES CONTINUE ACROSS THE AREA BEHIND THE STORMS.
 
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES 
AND OPEN SHELTERS OFFER NO PROTECTION.  STAY TUNED TO NOAA WEATHER 
RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2643 8006 2640 8006 2638 8007 2629 8007
      2622 8009 2616 8010 2617 8019 2626 8033
      2650 8015 2644 8005
TIME...MOT...LOC 2332Z 231DEG 13KT 2633 8008

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:51 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 6, 4:51 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
451 PM EDT SAT JUN 6 2009

.UPDATE...
THE SHOWERS AND THUNDERSTORMS THAT WERE OVER THE METRO AREAS OF
MIAMI-DADE AND BROWARD COUNTIES HAVE DISSIPATED LATE THIS
AFTERNOON. HOWEVER...NEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
OVER THE EVERGLADES OF BROWARD AND MIAMI-DADE COUNTIES. THESE
SHOWERS COULD WORK INTO THE EAST COAST METRO AREAS THIS EVENIGN
BEFORE DISSIPATING. THE SHOWERS AND THUNDERSTORMS OVER THE LAKE
OKEECHOBEE AND PALM BEACH COUNTY WILL ALSO CONTINUE TO SLOWLY
DECREASE THROUGH REST OF THE AFTERNOON AND EVENING HOURS.

SO WILL LOWER THE POPS TO SCATTERED COVERAGE OVER MOST OF THE EAST
COAST METRO AREAS...EXCEPT KEEP IT NUMEROUS OVER THE LAKE
OKEECHOBEE AREA FOR THE AFTERNOON AND EVENING HOURS.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME.

&&
UPDATE...54/BNB

.PREV DISCUSSION... /ISSUED 326 PM EDT SAT JUN 6 2009/

..STRONG TO SEVERE STORMS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON
INTERIOR AND EAST COAST METRO AREAS...

DISCUSSION...

SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER THE INTERIOR AND
EAST COAST METRO AREAS EARLY THIS AFTERNOON ALONG THE EAST AND
WEST COAST SEA BREEZES. THE SHOWERS AND THUNDERSTORMS SHOULD
CONTINUE TO DEVELOP OVER THESE AREAS THROUGH REST OF THE AFTERNOON
HOURS AS THE WEST AND EAST COAST SEA BREEZES COLLIDE...AND AS THE
SHORT WAVE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE CONTINUES
TO MOVE EAST ACROSS THE CWA.

THE SHOWERS AND THUNDERSTORMS SHOULD SLOWLY DISSIPATE THIS EVENING
OVER THE INTERIOR AND EAST COAST METRO AREAS THIS EVENING...AS THE
SHORT WAVE CONTINUES TO MOVE EAST INTO THE ATLANTIC WATERS AND THE
HEATING OF THE DAY IS LOST.

HOWEVER...ANOTHER SHORT WAVE LOCATED OVER THE EASTERN GULF OF MEXICO
THIS AFTERNOON WILL CONTINUE TO MOVE SOUTHEAST AND EAST TOWARDS
SOUTH FLORIDA TONIGHT AND THROUGH SOUTH FLORIDA ON SUNDAY AROUND
BASE OF THE OF THE TROUGH OF LOW PRESSURE LOCATED OVER THE EASTERN
GULF OF MEXICO. THIS WILL KEEP THE STEERING FLOW OVER THE CWA FROM
THE SOUTHWEST TONIGHT INTO TUESDAY.

SO WILL CONTINUE WITH SCATTERED POPS THIS EVENING OVER THE
INTERIOR AND EAST COAST METRO AREAS TAPERING DOWN TO ISOLATED POPS
AFTER MIDNIGHT. FOR THE WEST COAST METRO AREAS WILL HAVE ISOLATED
POPS THIS EVENING BEFORE INCREASING TO SCATTERED POPS AFTER
MIDNIGHT. ON SUNDAY...THE POPS HAVE BEEN INCREASE TO LIKELY OVER
ALL AREAS OF THE CWA.

THE FORECAST SOUNDINGS FROM THE SHORT RANGE MODELS ALSO CONTINUE
TO SHOW THE COLD AIR ALOFT BETWEEN -10C AND -11C OVER SOUTH
FLORIDA THIS AFTERNOON INTO SUNDAY AFTERNOON OVER THE CWA. SO WILL
CONTINUE THE STRONG TO SEVERE WORDING FOR THE INTERIOR AND EAST
COAST METRO AREAS THIS EVENING...AND AGAIN FOR SUNDAY AFTERNOON.
THE PRIMARY IMPACTS WILL BE HAIL...GUSTY WINDS...HEAVY RAINFALL...AND
LIGHTNING STRIKES.

THE TROUGH OF LOW PRESSURE WILL THEN MOVE THROUGH THE CWA ON
MONDAY AND BE EAST OF THE CWA ON TUESDAY ALLOWING FOR RIDGE OF
HIGH PRESSURE TO BUILD BACK INTO THE AREA ON TUESDAY. SO THE DEEP
TROPICAL MOISTURE WILL SLOWLY DECREASE OVER SOUTH FLORIDA EARLY
THIS WEEK...AND SHIFT THE STEERING FLOW BACK TO A SOUTHEAST
DIRECTION BY TUESDAY. SO THE HIGHEST POPS WILL SHIFT TO THE LAKE
OKEECHOBEE AREA ON MONDAY AND THEN TO THE WEST COAST METRO AREAS
ON TUESDAY.

EXTENDED FORECAST...
THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER SOUTH FLORIDA FOR THE
MIDDLE TO END OF NEXT WEEK KEEPING THE SOUTHEAST WIND FLOW OVER
THE CWA. THIS WILL KEEP THE HIGHEST POPS OVER THE INTERIOR AND
WEST COAST METRO AREAS EACH AFTERNOON WITH ISOLATED TO SCATTERED
MAINLY MORNING AND EARLY AFTERNOON HOURS EAST COAST AREAS.

THE LONG RANGE MODELS ARE STILL SHOWING A WEAK LOW PRESSURE SYSTEM
DEVELOPING IN THE WESTERN CARIBBEAN SEA LATE THIS WEEK AND MOVING
NORTH SLOWLY TOWARDS THE SOUTHEAST GULF OF MEXICO OR THE FLORIDA
STRAITS THIS WEEKEND. THIS WILL KEEP THE WINDS IN A EASTERLY WIND
FLOW AND ALLOW FOR THE WINDS TO INCREASE TO BREEZY CONDITIONS...DUE
TO THE TIGHTENING OF THE PRESSURE GRADIENT. AT THE SAME
TIME...SOME MORE MOISTURE WILL WORK INTO THE CWA AREA BY THIS
WEEKEND. SO HAVE INCREASED THE POPS A LITTLE BIT OVER THE CWA FOR
THIS WEEKEND.

WILL CONTINUE TO MONITOR THE LATEST LONG RANGE MODEL RUNS ON THE
DEVELOPMENT AND MOVEMENT OF THE LOW IN THE CARIBBEAN SEA THIS WEEK.

MARINE...
THE WINDS WILL REMAIN SOUTHERLY THIS AFTERNOON INTO SUNDAY BEFORE
SWINGING TO A EASTERLY DIRECTION EARLY NEXT WEEK. THE WIND SPEEDS
WILL BE LESS THAN 15 KNOTS THIS WEEKEND INTO EARLY NEXT WEEK...SO
THE SEAS WILL REMAIN BELOW 4 FEET THIS WEEKEND INTO EARLY NEXT
WEEK. THEREFORE...BOATING SHOULD BE GOOD ON THE SOUTH FLORIDA
WATERS THIS WEEKEND INTO EARLY NEXT WEEK OUTSIDE OF THE SHOWERS
AND THUNDERSTORMS.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE CRITICAL VALUES
THIS WEEKEND INTO EARLY NEXT WEEK...DUE TO THE TROPICAL MOISTURE
IN PLACE OVER THE AREA. SO NO PROBLEMS WITH THE FIRE WEATHER
PRODUCT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  72  88  73  86 / 50 70 40 40
FORT LAUDERDALE  73  88  74  86 / 50 70 40 40
MIAMI            74  89  75  87 / 50 70 40 40
NAPLES           73  87  74  90 / 40 60 20 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jun 6, 11:05 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1105 AM EDT SAT JUN 6 2009

FLZ063-066>075-168-172>174-062300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1105 AM EDT SAT JUN 6 2009

...NUMEROUS THUNDERSTORMS THROUGH THIS EVENING...
...FREQUENT LIGHTNING/LOCALLY HEAVY RAINFALL/GUSTY WINDS POSSIBLE...
...ISOLATED RISK OF SMALL TORNADOES EAST METRO AND COASTAL AREAS...
...WATERSPOUTS POSSIBLE ACROSS ATLANTIC WATERS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY.
FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, LARGE HAIL,
AND WIND GUSTS UP TO AT LEAST 60 MPH WILL BE POSSIBLE WITH THE
MOST INTENSE THUNDERSTORM ACTIVITY, AND MAINLY OVER THE EAST COAST
METRO AREAS AND EASTERN INTERIOR LOCATIONS.

TORNADOES: THERE IS AN ISOLATED CHANCE OF SMALL TORNADOES OVER THE
EASTERN METRO AND COASTAL AREAS THIS AFTERNOON.

WATERSPOUTS: HIGH ATMOSPHERIC MOISTURE, CLOUD CONVERGENCE BANDS
AND HIGH INCIDENCE OF THUNDERSTORMS, MAY RESULT IN THE DEVELOPMENT
OF WATERSPOUTS ACROSS THE LOCAL ATLANTIC WATERS TODAY.

WIND: WIND GUSTS UP TO AT LEAST 60 MPH WILL BE POSSIBLE WITH THE
STRONGEST ACTIVITY OVER THE EAST COAST AND EASTERN INTERIOR TODAY.

HAIL: HAIL UP TO ONE INCH IN DIAMETER WILL BE POSSIBLE WITH THE
STRONGEST ACTIVITY OVER THE EASTERN INTERIOR AND ALONG THE EAST
COAST METRO TODAY.

FLOODING: A TRAINING OF HEAVY RAINFALL IN ANY ONE PLACE MAY PRODUCE
URBAN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS, AND MAINLY
ALONG THE EAST COAST METRO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS ALL OF SOUTH FLORIDA THROUGH NEXT WEEK. LIGHTNING STRIKES
AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE EAST METRO/COASTAL
AREAS.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 6, 5:21 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EDT SAT JUN 6 2009

FLZ067-062200-
INLAND PALM BEACH COUNTY FL-
521 PM EDT SAT JUN 6 2009

...STRONG THUNDERSTORM MOVING ACROSS NORTHWEST PALM BEACH COUNTY...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 4 MILES WEST OF OKEELANTA AND NEAR LAKE
HARBOR...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL AFFECT...

LAKE HARBOR...
OKEELANTA...
SOUTH BAY...
BELLE GLADE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
PEA SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2672 8039 2648 8078 2674 8088 2673 8084
      2671 8082 2671 8078 2669 8074 2672 8073
      2677 8075 2678 8072 2675 8071 2676 8070
      2682 8070 2685 8065 2691 8062 2693 8057
TIME...MOT...LOC 2120Z 237DEG 11KT 2660 8077

TINGLER
Special weather statement, Jun 6, 5:40 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
540 PM EDT SAT JUN 6 2009

FLZ073-062215-
INLAND MIAMI-DADE FL-
540 PM EDT SAT JUN 6 2009

...STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER INLAND MIAMI-DADE
COUNTY...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 9 MILES SOUTHEAST OF SHARK
VALLEY OBS TOWER...MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL AFFECT...

  RURAL CENTRAL MIAMI-DADE COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 55 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2574 8051 2554 8050 2553 8069 2564 8082
TIME...MOT...LOC 2139Z 222DEG 10KT 2559 8065

DG
Special weather statement, Jun 6, 5:58 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
558 PM EDT SAT JUN 6 2009

FLZ071>074-062230-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
558 PM EDT SAT JUN 6 2009

...STRONG THUNDERSTORMS MOVING INTO THE WESTERN SUBURBS...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM INTERSECTION KROME
AND U.S. 27 TO 3 MILES WEST OF DORAL TO MICCOSUKEE RESORT...MOVING
EAST AT 20 MPH.

THESE STORMS WILL AFFECT...

MICCOSUKEE RESORT...
INTERSECTION KROME AND U.S. 27...
DORAL...
FIU SOUTH CAMPUS...
MIRAMAR...
PEMBROKE PINES...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL
DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2570 8034 2571 8051 2602 8054 2600 8021
TIME...MOT...LOC 2158Z 268DEG 16KT 2593 8046 2584 8041
          2573 8048

DG
Special weather statement, Jun 6, 6:13 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
613 PM EDT SAT JUN 6 2009

FLZ067-068-071-072-168-172-062245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
613 PM EDT SAT JUN 6 2009

...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN BROWARD MOVING
INTO FAR SOUTHEASTERN PALM BEACH COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TAMARAC...MOVING NORTHEAST AT 20 MPH.

THIS STORM WILL AFFECT...

TAMARAC...
CORAL SPRINGS...
MARGATE...
PARKLAND...
COCONUT CREEK...
NORTH POMPANO BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2639 8007 2634 8007 2629 8007 2620 8009
      2614 8034 2628 8042 2644 8009 2639 8007
      2639 8006
TIME...MOT...LOC 2213Z 246DEG 16KT 2624 8029

DG
Special weather statement, Jun 6, 6:25 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EDT SAT JUN 6 2009

FLZ071-072-062300-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
625 PM EDT SAT JUN 6 2009

...STRONG THUNDERSTORMS MOVING ACROSS METROPOLITAN BROWARD
COUNTY...

AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO PEMBROKE
PINES TO MIRAMAR...MOVING NORTHEAST AT 25 MPH. ADDITIONAL STRONG
STORMS WERE DEVELOPING ALONG THE SAWGRASS EXPRESSWAY.

THESE STORMS WILL AFFECT...

WESTON...
PEMBROKE PINES...
MARKHAM PARK...
SAWGRASS MILLS MALL...
DAVIE...
PLANTATION...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

LAT...LON 2633 8031 2623 8014 2609 8020 2597 8035
      2598 8042 2615 8045
TIME...MOT...LOC 2224Z 222DEG 20KT 2609 8039 2603 8035
          2598 8036

DG
Special weather statement, Jun 6, 6:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
628 PM EDT SAT JUN 6 2009

FLZ063-062315-
GLADES FL-
628 PM EDT SAT JUN 6 2009

...STRONG THUNDERSTORM MOVING ACROSS GLADES COUNTY...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF LAKEPORT...MOVING NORTHEAST AT 20
MPH.

THIS STORM WILL AFFECT...

LAKEPORT...
BRIGHTON SEMINOLE INDIAN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2720 8092 2716 8087 2714 8087 2707 8094
      2705 8093 2703 8097 2705 8097 2701 8101
      2698 8107 2695 8107 2685 8120 2703 8132
      2704 8128 2709 8127 2713 8122 2713 8118
      2716 8118 2722 8111
TIME...MOT...LOC 2227Z 235DEG 16KT 2700 8119

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:27 PM EDTAreal Flood AdvisoryMFLMiami-Dade10 hr
Jun 6, 12:29 AM EDTSpecial Weather StatementMFLCollier31 min
Jun 6, 1:43 AM EDTSpecial Weather StatementMFLMonroe47 min
Jun 6, 2:21 AM EDTSevere Thunderstorm WarningMFLMiami-Dade, Monroe24 min
Jun 6, 2:49 AM EDTSpecial Weather StatementMFLBroward41 min
Jun 6, 4:03 AM EDTSpecial Weather StatementMFLCollier42 min
Jun 6, 4:17 AM EDTSpecial Marine WarningMFL58 min
Jun 6, 12:05 PM EDTSpecial Marine WarningMFL55 min
Jun 6, 12:33 PM EDTSpecial Weather StatementMFLBroward42 min
Jun 6, 1:17 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade41 min
Jun 6, 1:43 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Jun 6, 1:54 PM EDTSpecial Marine WarningMFL87 min
Jun 6, 1:55 PM EDTSpecial Weather StatementMFLPalm Beach35 min
Jun 6, 2:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach55 min
Jun 6, 2:09 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Jun 6, 2:16 PM EDTSpecial Weather StatementMFLPalm Beach29 min
Jun 6, 2:19 PM EDTSpecial Weather StatementMFLBroward26 min
Jun 6, 2:31 PM EDTAreal Flood AdvisoryMFLMiami-Dade69 min
Jun 6, 2:33 PM EDTSpecial Marine WarningMFL57 min
Jun 6, 2:40 PM EDTSevere Thunderstorm WarningMFLMiami-Dade33 min
Jun 6, 2:41 PM EDTSpecial Marine WarningMFL64 min
Jun 6, 2:52 PM EDTSevere Thunderstorm WarningMFLPalm Beach53 min
Jun 6, 3:08 PM EDTSpecial Weather StatementMFLMiami-Dade22 min
Jun 6, 3:13 PM EDTAreal Flood AdvisoryMFLPalm Beach103 min
Jun 6, 3:31 PM EDTSpecial Weather StatementMFLBroward29 min
Jun 6, 3:45 PM EDTSevere Thunderstorm WarningMFLPalm Beach59 min
Jun 6, 4:02 PM EDTSpecial Weather StatementMFLBroward28 min
Jun 6, 4:23 PM EDTSpecial Marine WarningMFL67 min
Jun 6, 4:52 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Jun 6, 5:19 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Jun 6, 5:21 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Jun 6, 5:26 PM EDTSpecial Marine WarningMFL26 min
Jun 6, 5:40 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jun 6, 5:58 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Jun 6, 6:13 PM EDTSpecial Weather StatementMFLBroward32 min
Jun 6, 6:25 PM EDTSpecial Weather StatementMFLBroward35 min
Jun 6, 6:28 PM EDTSpecial Weather StatementMFLGlades47 min
Jun 6, 6:34 PM EDTSevere Thunderstorm WarningMFLGlades34 min
Jun 6, 6:43 PM EDTSpecial Marine WarningMFL62 min
Jun 6, 7:02 PM EDTSpecial Marine WarningMFL118 min
Jun 6, 7:14 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach33 min
Jun 6, 7:24 PM EDTSpecial Weather StatementMFLMonroe36 min
Jun 6, 7:31 PM EDTSpecial Weather StatementMFLMiami-Dade29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.